Alert archive / Ohio / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 73, NWS Cleveland, OH

July 20, 2023Cuyahoga County, Lorain County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jul 20, 2023, 6:12 PM EDT for Cuyahoga County, Lorain County, Ohio. It was in force for 48 min. 14 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 20, 2023, 6:12 PM EDT (22:12 UTC)
Expired
Jul 20, 2023, 7:00 PM EDT
In force
48 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Damage threat
Considerable
Hail
1.0 in
Wind
70.0 mph

Counties Cuyahoga County, OH, Lorain County, OH

The radar

The Cleveland radar (KCLE), 7 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 20, 6:31 PM EDTTSTM WND DMG1 N Lorain, OHTree down on house. Time estimated from radar.
Jul 20, 6:31 PM EDTTSTM WND DMG1 N Lorain, OHTree down on house. Time estimated from radar.
Jul 20, 6:52 PM EDTTSTM WND DMG2 E Avon, OHTwo trees down on a house. Time estimated from radar.
Jul 20, 6:52 PM EDTTSTM WND DMG2 E Avon, OHTwo trees down on a house. Time estimated from radar.
Jul 20, 6:56 PM EDTHAIL 1Avon, OH
Jul 20, 6:56 PM EDTHAIL 1Avon, OH
Jul 20, 7:04 PM EDTHAIL 11 Wnw North Olmsted, OHReport from mPING: Quarter (1.00 in.) hail.
Jul 20, 7:04 PM EDTHAIL 11 Wnw North Olmsted, OHReport from mPING: Quarter (1.00 in.) hail.
Jul 20, 7:05 PM EDTTSTM WND DMGNorth Olmsted, OHTwo trees down in North Olmsted.
Jul 20, 7:05 PM EDTTSTM WND DMGNorth Olmsted, OHTwo trees down in North Olmsted.
Jul 20, 7:05 PM EDTHAIL 11 Nw Westlake, OHReport from mPING: Quarter (1.00 in.) hail.
Jul 20, 7:05 PM EDTHAIL 11 Nw Westlake, OHReport from mPING: Quarter (1.00 in.) hail.
Jul 20, 7:05 PM EDTHAIL 2Westlake, OH
Jul 20, 7:05 PM EDTHAIL 2Westlake, OH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 20, 2:45 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 10.2 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2023-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 342 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2023-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
342 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
842 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted.

136 
WUUS51 KCLE 202212
SVRCLE
OHC035-093-202300-
/O.NEW.KCLE.SV.W.0073.230720T2212Z-230720T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
612 PM EDT Thu Jul 20 2023

The National Weather Service in Cleveland has issued a

* Severe Thunderstorm Warning for...
  Southwestern Cuyahoga County in northeastern Ohio...
  Lorain County in north central Ohio...

* Until 700 PM EDT.

* At 611 PM EDT, severe thunderstorms were located along a line
  extending from 10 miles north of Lakewood to 9 miles northwest of
  Avon Lake to 8 miles northwest of Western Vermilion, moving south
  at 40 mph.

  HAZARD...70 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Minor damage to vehicles is possible. Expect considerable 
           tree damage. Wind damage is also likely to mobile homes, 
           roofs, and outbuildings.

* Locations impacted include...
  Cleveland, Lorain, Elyria, Vermilion, Western Vermilion, Parma,
  Lakewood, Strongsville, Brunswick, Westlake, North Royalton, North
  Ridgeville, Avon Lake, Amherst, Grafton, North Olmsted, Garfield
  Heights, Maple Heights, Avon and Parma Heights.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is a DANGEROUS SITUATION. These storms are expected to produce 
widespread wind damage. SEEK SHELTER NOW inside a sturdy structure 
and stay away from windows! Torrential rainfall is occurring with 
these storms, and may lead to flash flooding. Do not drive your 
vehicle through flooded roadways.

&&

LAT...LON 4149 8186 4151 8170 4135 8154 4135 8159
      4128 8157 4127 8197 4124 8205 4122 8234
      4143 8235 4144 8225 4150 8209 4152 8198
TIME...MOT...LOC 2211Z 347DEG 35KT 4162 8174 4160 8212 4150 8248 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

Greenawalt
1 follow-up statement
866 
WWUS51 KCLE 202251
SVSCLE

Severe Weather Statement
National Weather Service Cleveland OH
651 PM EDT Thu Jul 20 2023

OHC035-093-202300-
/O.CON.KCLE.SV.W.0073.000000T0000Z-230720T2300Z/
Cuyahoga OH-Lorain OH-
651 PM EDT Thu Jul 20 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR SOUTHWESTERN CUYAHOGA AND LORAIN COUNTIES...

At 650 PM EDT, severe thunderstorms were located along a line
extending from near Cleveland to near North Ridgeville to near
Vermilion, moving south at 30 mph.

HAZARD...70 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to vehicles is possible. Expect considerable 
         tree damage. Wind damage is also likely to mobile homes, 
         roofs, and outbuildings.

Locations impacted include...
Cleveland, Lorain, Elyria, Vermilion, Western Vermilion, Parma,
Lakewood, Strongsville, Brunswick, Westlake, North Royalton, North
Ridgeville, Avon Lake, Amherst, Grafton, North Olmsted, Garfield
Heights, Maple Heights, Avon and Parma Heights.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This is a DANGEROUS SITUATION. These storms are producing widespread 
wind damage. SEEK SHELTER NOW inside a sturdy structure and stay 
away from windows.
 
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4149 8186 4151 8170 4135 8154 4135 8159
      4128 8157 4127 8197 4124 8205 4122 8234
      4143 8235 4144 8225 4150 8209 4152 8198
TIME...MOT...LOC 2250Z 338DEG 26KT 4148 8164 4140 8197 4136 8233 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

Greenawalt

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 3:52 PM EDT, 2 hours 20 minutes earlier.

Area forecast discussion, Jul 20, 3:52 PM EDT, 2 hours 20 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
352 PM EDT Thu Jul 20 2023

.SYNOPSIS...
A strong cold front will cross the region late this evening as
low pressure tracks into the eastern Great Lakes tonight. A
trough will linger over the region Friday before high pressure
builds in Friday night and Saturday. Another cold front will
approach late Sunday into Monday.

&&

.NEAR TERM /THROUGH FRIDAY NIGHT/...
A severe weather outbreak remains on track this evening with the
potential for widespread damaging winds (biggest threat), large
hail, a couple of brief spin up tornadoes, torrential rainfall, and
vivid lightning. Current satellite and water vapor loops show a well
defined mid/upper shortwave trough crossing into lower Michigan with
an impressive H3 jet streak of 80-90 knots rotating around the base
of the shortwave. This favorable left exit region is aiding in
vigorous convective development over southern Michigan into northern
Indiana where regional radar loops shows a deepening and expanding
squall line of strong to severe thunderstorms. This line is moving
into an increasingly favorable environment as strong warm/moist
advection in response to the increasing upper divergence pulls rich
low-level moisture northeastward (low 70s dew points) beneath a well
established plume of steep mid-level lapse rates (7 to 7.5 C/Km).
This has already led to a large area of strong instability over
northern Ohio and the Lake Erie area characterized by MLCAPE of 2500-
3000 J/Kg, and SBCAPE of 3500-4000 J/Kg. There has been widespread
clearing behind the first wave of convection that formed in far NE
Ohio and NW PA (which was tied to the moisture/theta e gradient), so
expect some additional surface heating and destabilization ahead of
the organizing QLCS. As the mid/upper shortwave crosses the southern
Great Lakes this evening, the very favorable dynamics combined with
the aforementioned thermodynamics will lead to the line further
strengthening and maturing as it crosses northern Ohio and NW PA
ahead of the trailing cold front. Strong westerly deep layer and
effective shear values of 40-50 knots combined with shear vector
orientation mostly perpendicular to the line supports widespread
damaging winds as the main threat, including swaths of 75+ mph gusts
due to bows and surges in the line. These bows and surges will also
likely lead to a couple of brief QLCS tornadoes, and 0-3 Km shear
values over 30 knots and vectors mostly perpendicular to the line
certainly support this. For these reasons, the 2% tornado and 30%
wind risks in the SWODY1 continue to look very reasonable. Large
hail is most likely in NW Ohio late this afternoon where convection
is still semi discrete. HREF guidance shows 30 to 50% chances for
updraft helicity in this area which indicates mid-level mesocyclone
generation, and this coupled with the steep mid-level lapse rates
could generate swaths of 1 to 2 inch diameter hail. However, the
veering and strengthening low-level jet this evening will solidify
the QLCS and allow the wind threat to dominate farther east, but
some hail up to 1 inch is possible anywhere.

In terms of timing, latest radar and CAMS indicate that the
convection should reach the I-75 corridor including TOL and FDY
around 21Z, the I-71 and I-77 corridors including CLE, MFD, and CAK
between 22 and 2330Z, and far eastern Ohio and western PA including
ERI and YNG between 2330 and 0030Z. These could be give or take an
hour depending on the degree of cold pool organization which will
influence how rapidly the line propagates. Stay safe this evening,
and have multiple ways to receive warnings in case the power goes
out.

The shortwave trough will continue eastward toward the eastern Great
Lakes tonight while becoming negatively tilted as it swings across
New England during the day Friday. This will allow the system to
occlude as the surface low lifts across the Saint Lawrence Valley
Friday morning and becomes stacked beneath the trough as the cold
front surges to the east coast by mid day. Drier air initially
behind the line of convection tonight should bring mainly dry
conditions to all areas by 04 or 05Z, but a surge of wraparound
moisture and surface trough will bring a few showers back to NE Ohio
and NW PA in the 09 to 14Z timeframe. Some of these isolated showers
could linger in NW PA through mid afternoon Friday before broad
surface high pressure building in from the western Great Lakes leads
to clearing skies and dry conditions everywhere by Friday evening.
This high will continue to build in Friday night.

Highs Friday will be refreshingly cooler and less humid with
mid/upper 70s expected. Lows tonight will dip into the low/mid 60s
with upper 50s/low 60s Friday night.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
High pressure should keep the region dry SAturday into Saturday
night. The next upper level trough moves overhead by Sunday
afternoon with increased chances of showers and thunderstorms. These
thunderstorms peak Sunday evening then decrease after midnight.
Temperatures should be near to slightly below seasonal averages over
the weekend.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
Showers and thunderstorms will be scattered across the region Monday
as an upper level trough crosses the region. A few
showers/thunderstorms likely linger into Tuesday as the trough
slowly moves east. As high pressure moves east of the region
Wednesday into Thursday it looks like some summer heat moves into
the region. Cant completely rule out isolated thunderstorms during
the afternoon and evening Wednesday and Thursday.

Seasonal temperatures anticipated Monday into Tuesday. Much warmer
Wednesday into Thursday with highs well into the 80. A few lower
90's possible.

&&

.AVIATION /18Z Thursday THROUGH Tuesday/...
An isolated thunderstorm just passed through ERI, and a few
showers will linger in that area for another hour before
clearing. The main concern for TAFs continues to be a line of
severe thunderstorms expected to sweep through the region this
evening bringing torrential rainfall, high winds, frequent
lightning, and pockets of hail. IFR or lower is also likely in
the most intense storms. Adjusted timing based on the latest
radar, satellite, and model data. The storms should reach TOL
and FDY around 20 to 21Z, CLE and MFD around 22 to 23Z, CAK and
YNG around 23 to 00Z, and ERI around 00 to 01Z. Included 2 or 3
hour TEMPOs for these storms with highs winds, heavy rain, and
flight category reductions. There could be scattered storms
ahead of and behind the main line, so padded a few hours of
VCTS. Drier air and VFR should return to all areas by 04Z
tonight before a surface trough brings a few showers to eastern
areas Friday morning, as well as a few hours of MVFR. High
pressure will bring gradual clearing Friday afternoon.

Winds outside of thunderstorms will be generally SW at 10-15
knots this afternoon and evening becoming NW at 5-10 knots
behind the cold front late tonight and Friday morning.

Outlook...Non-VFR possible in lingering showers Friday
afternoon across portions of NE OH and NW PA. Non-VFR may return
in isolated to scattered showers and thunderstorms Sunday
afternoon and Monday afternoon.

&&

.MARINE...
Cold front moves across the lake this evening into the overnight.
Strong to severe thunderstorms move across the lake ahead of the
cold front with gust in excess of 50 knots possible. Significant
lighting is also anticipated with the squall line that should
develop. So not a good night for boating on Lake Erie.

Northwest winds expected on the lake Friday in the wake of the cold
front. The slightly longer fetch at 15 knots or so may get waves to
approach 4 feet for the afternoon into the evening from Cleveland to
Ripley. High pressure takes control of the region Friday night, then
persists into Sunday night with overall light winds.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Garuckas
NEAR TERM...Garuckas
SHORT TERM...MM
LONG TERM...MM
AVIATION...Garuckas
MARINE...MM
Hazardous weather outlook, Jul 20, 2:55 PM EDT, 3 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
255 PM EDT Thu Jul 20 2023

LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089-
PAZ001>003-211900-
Maumee Bay to Reno Beach OH-Reno Beach to The Islands OH-
The Islands to Vermilion OH-Vermilion to Avon Point OH-
Avon Point to Willowick OH-Willowick to Geneva-on-the Lake OH-Geneva-
on-the-Lake to Conneaut OH-Conneaut OH to Ripley NY-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-
Geauga-Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-
Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-
Marion-Morrow-Holmes-Knox-Ashtabula Lakeshore-Northern Erie-
Southern Erie-
255 PM EDT Thu Jul 20 2023

...SEVERE THUNDERSTORM WATCH 524 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

Strong to severe thunderstorms are likely late this afternoon and
evening. The primary hazards will be large hail and damaging wind
gusts. An isolated tornado cannot be ruled out. Torrential rainfall
will also accompany thunderstorms.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed this evening.

LEZ061-211900-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-
255 PM EDT Thu Jul 20 2023

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...This afternoon and tonight.

Strong to severe thunderstorms are likely late this afternoon and
evening. The primary hazards will be large hail and damaging wind
gusts. An isolated tornado cannot be ruled out. Torrential rainfall
will also accompany thunderstorms.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed this evening.

In the hours before

Special weather statement, Jul 20, 5:23 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service Cleveland OH
523 PM EDT Thu Jul 20 2023

OHZ003-202215-
Lucas OH-
523 PM EDT Thu Jul 20 2023

...A strong thunderstorm will impact portions of Lucas County through
615 PM EDT...

At 522 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Delta, or 9 miles northwest of Swanton, moving east at
20 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Toledo, Swanton, Perrysburg, Oregon, Sylvania, Waterville,
Whitehouse, Holland, Maumee, Ottawa Hills, Berkey, Harbor View, Reno
Beach, Bono and Neapolis.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
northwestern Ohio.

&&

LAT...LON 4172 8387 4173 8346 4173 8345 4172 8347
      4169 8343 4169 8335 4171 8334 4164 8323
      4162 8317 4162 8357 4157 8362 4153 8371
      4149 8371 4146 8375 4142 8388
TIME...MOT...LOC 2122Z 270DEG 15KT 4169 8401

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Garuckas
Special weather statement, Jul 20, 5:24 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service Cleveland OH
524 PM EDT Thu Jul 20 2023

OHZ003-006>008-202200-
Wood OH-Ottawa OH-Sandusky OH-Lucas OH-
524 PM EDT Thu Jul 20 2023

...A strong thunderstorm will impact portions of Ottawa, northwestern
Sandusky, northeastern Wood and northeastern Lucas Counties through
600 PM EDT...

At 524 PM EDT, Doppler radar was tracking a strong thunderstorm near
Northwood, or 9 miles southeast of Toledo, moving northeast at 35
mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Port Clinton, Oregon, Rossford, Northwood, Oak Harbor, Genoa,
Woodville, Elmore, Walbridge, Millbury, Luckey, Rocky Ridge, Clay
Center, Reno Beach, Williston, Bono and Stony Ridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
northwestern Ohio.

&&

LAT...LON 4158 8357 4169 8342 4169 8335 4171 8334
      4164 8323 4162 8312 4152 8297 4151 8299
      4151 8294 4146 8301 4146 8309 4145 8309
      4143 8361 4150 8362
TIME...MOT...LOC 2124Z 244DEG 31KT 4154 8349

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Sullivan
Local storm report, Jul 20, 5:45 PM EDT, 27 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
545 PM EDT Thu Jul 20 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0539 PM     Hail             7 NNE Oak Harbor        41.61N 83.11W
07/20/2023  E1.00 inch       Ottawa             OH   Public

            Report from mPING: Quarter (1.00 in.) hail.

&&

Maines
Local storm report, Jul 20, 5:46 PM EDT, 26 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
546 PM EDT Thu Jul 20 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     Hail             7 NNE Oak Harbor        41.61N 83.11W
07/20/2023  E1.25 inch       Ottawa             OH   Public

            Report from mPING: Half Dollar (1.25 in.)
            hail.

&&

Maines
Local storm report, Jul 20, 6:03 PM EDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
603 PM EDT Thu Jul 20 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0554 PM     Hail             3 S Mckean              41.96N 80.14W
07/20/2023  E1.50 inch       Erie               PA   Public

&&
Local storm report, Jul 20, 6:11 PM EDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Cleveland OH
611 PM EDT Thu Jul 20 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     Hail             1 W Union City          41.90N 79.86W
07/20/2023  E1.00 inch       Erie               PA   911 Call Center

&&

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 12:38 PM EDTSpecial Weather StatementCLEAshtabula52 min
Jul 20, 1:04 PM EDTSpecial Marine WarningCLE86 min
Jul 20, 4:29 PM EDTSpecial Marine WarningCLE41 min
Jul 20, 5:14 PM EDTSpecial Marine WarningCLE2 hr
Jul 20, 5:23 PM EDTSpecial Weather StatementCLELucas52 min
Jul 20, 5:24 PM EDTSpecial Weather StatementCLEOttawa36 min
Jul 20, 5:33 PM EDTSpecial Marine WarningCLE117 min
Jul 20, 5:39 PM EDTSevere Thunderstorm WarningCLEOttawa51 min
Jul 20, 5:46 PM EDTSevere Thunderstorm WarningCLEErie17 min
Jul 20, 5:52 PM EDTSevere Thunderstorm WarningCLELucas, Ottawa, Wood38 min
Jul 20, 5:58 PM EDTSevere Thunderstorm Warning Considerable damage threatCLEAshtabula, Cuyahoga, Geauga, Lake, Trumbull62 min
Jul 20, 6:26 PM EDTSevere Thunderstorm WarningCLEOttawa, Sandusky, Wood22 min
Jul 20, 6:30 PM EDTSevere Thunderstorm Warning Destructive damage threatCLEAshtabula, Geauga, Lake34 min
Jul 20, 6:33 PM EDTSpecial Weather StatementCLEHancock27 min
Jul 20, 6:36 PM EDTSevere Thunderstorm Warning Considerable damage threatCLEHancock39 min
Jul 20, 6:43 PM EDTAreal Flood AdvisoryCLELake3 hr
Jul 20, 6:53 PM EDTSpecial Weather StatementCLEHuron37 min
Jul 20, 6:59 PM EDTSevere Thunderstorm Warning Considerable damage threatCLEAshtabula, Trumbull76 min
Jul 20, 6:59 PM EDTSevere Thunderstorm Warning Considerable damage threatCLECuyahoga, Geauga, Lake, Lorain, Medina, Portage and 1 more76 min
Jul 20, 7:01 PM EDTSevere Thunderstorm WarningCLEErie, Huron, Sandusky, Seneca44 min
Jul 20, 7:11 PM EDTSevere Thunderstorm WarningCLEAshland, Crawford, Hancock, Huron, Richland, Seneca and 1 more64 min
Jul 20, 7:16 PM EDTAreal Flood AdvisoryCLECuyahoga, Lorain3 hr
Jul 20, 7:28 PM EDTFlash Flood WarningCLECuyahoga3 hr
Jul 20, 7:56 PM EDTSpecial Weather StatementCLEMarion49 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.